pseudo bulbar effect

Status
Not open for further replies.

Sammantha

Senior member
Joined
Aug 11, 2007
Messages
501
Country
Uni
State
NC
City
Newport
Does anyone know about this, i cannot control my emotions.. I was a little upset today while i tried to get help from social services with no avail and in one second my eyes flooded my face quivered and i had to stop thinking and breathe so i could gain composure it is not the first time, also one time my son scared this harmless old man by shouting really loud near his ear. My son was playing army and was in his own world and did not realize he was next to him, the man jumped up startled and was angry and i started to laugh histeracally i could not stop, i was trying to say sorry while my mouth had the biggest grin ever..... Needless to say he does not sit near us at baseball games!
 

olly

Extremely helpful member
Joined
Jan 10, 2008
Messages
2,732
Reason
PALS
Diagnosis
11/2007
Country
uk
State
uk
City
uk
this is called emotional liability, if it gets too much of a problem they treat it with lithium but there are side effects with this(plus regular blood tests), so if its not too bad just try to live with the variety of emotions(variety is the spice of life).
i can burst into tears anytime,anywhere, for no reason, very embaressing lol .:cry::cry:
 

Kevinski

Active member
Joined
May 23, 2006
Messages
70
Reason
PALS
Country
CA
State
Alberta
City
Calgary
emotions

its normal with the disease that you can cry for no aparent reson or laugh for no reason at inaproprite times.My daughter went to get her learners and failed her first time,what do i do start to laugh.for the most part people understand.But it can go with the territory...kevin from calagary
 

Paul Wicks

Member
Joined
Feb 15, 2006
Messages
22
Reason
CALS
Diagnosis
06/2015
Country
UK
State
LO
City
London
Pseudobulbar affect is an important symptom to recognise and treat as it can cause social awkwardness and anxiety. Someone's suggested lithium already but it may also respond to low dose antidepressants such as citalopram.

If it's a real problem you might ask your doctor about a compound called Neurodex, basically dextromethorphan and quinidine. It had positive trials but failed FDA review, you might be able to get a pharmacy to make some up for you depending on where you live.

Paul
 

lmvermont

New member
Joined
Mar 14, 2008
Messages
1
Reason
PALS
Diagnosis
10/2007
Country
US
State
fl
City
naples
excessive emotionality -pseudobulbar affect

this one is easy. you have a symptom that is about 20% common for als, and also affects people with ms. i have it, too. there is currently a drug trial going on for phase III for a drug that treats this. the sponsor drug maker is avanir of aliso viejo, calif.

phase III means that this drug is in its final stages for fda approval, but who knows really when it will be for sale at stores

get your doctor or yourself to find out where the drug trial is being conducted near you. not every hospital is able to get the drug company's ok to participate in its trial. it's very expensive to run these trials, so drug companies will limit the number of testing centers.

what the drug is is dextromethorphan and quindine. cough medicine. the quidine is there to keep the dex in your body for longer than is normal, and somehow the dex works to smooth out the excessive emotionality.

i'm in week 3 of the trials. I no longer weep when i read hallmark birthday cards, or see baby food commercials. and i don't mean little sobs and sniffs. my emotionality was painful -- huge honking, slobbering and painful crying. i couldn't pay close attention to books, tv shows, or conversations for fear of the hideous out of control weeping.

so really-------check with your doctor about this drug trial, i checked with 3 doctors and 2 als patients. they all gave it glowing reviews. i now feel alot more like myself, and can engage with people without fear of falling apart.
 

Geo

Senior member
Joined
Aug 24, 2007
Messages
500
Reason
DX UMND/PLS
Diagnosis
12/2001
Country
US
State
Florida
City
Ruskin
Sam Dont feel alone i didnt realize i had it until i was watching an old watersking Video of myself watersking
with my family and had to leave the room .as i started to weep .then was watching the movie "Youve Got Mail " and Tom Hanks said to Meg Ryan dont cry .I had to get out of the room as my wife would see me a slobbering Mess . I had never done this before . So i dont watch movies that i think will cause this .And i dont watch old family videos . I cant figure out how a Motor Neuron Disorder can cause emotional Liability ?
Geo
 
Status
Not open for further replies.
Top